This happened almost over night. Day one I was a wee bit zitty. Day two brought mega-spotification. It looks worse when I see it in the mirror and angle my head to get the light just right. In fact this picture doesn’t do it justice at all. It’s much worse!
This is one of the side-effects of my chemo therapy. Cetuximab is an epidermal growth factor receptor (EGFR) inhibitor. Cancer causes cells to divide uncontrollably. Cetuximab turns off the uncontrolled growth. However the mechanism causing the skin problems is the same as the mechanism that suppresses the tumour. In other words if you want a belt & braces (suspenders) approach you have to live with the acne.
Sadly some patients would rather stop treatment than live with the rash. Luckily for me I blog about it and that makes me feel better. My only problem is that I want to explain it to people.
“I don’t normally look this spotty. I have cancer you know. Why are you looking at me like that?”